Open Access
December 1995 A random continued fraction in Rd+1 with an inverse Gaussian distribution
Gérard Letac, Vanamamalai Seshadri
Bernoulli 1(4): 381-393 (December 1995). DOI: 10.3150/bj/1193758713


A continued fraction in Rd+1 is the composition of an infinite number of projectivities of Rd+1 which preserve (0,+∞)×Rd. We consider a right random walk on the semigroup of such projectivities governed by a special distribution, and we prove that the corresponding random continued fraction has a generalized inverse Gaussian distributionon Rd+1. This leads to a characterization of these distributions.


Download Citation

Gérard Letac. Vanamamalai Seshadri. "A random continued fraction in Rd+1 with an inverse Gaussian distribution." Bernoulli 1 (4) 381 - 393, December 1995.


Published: December 1995
First available in Project Euclid: 30 October 2007

zbMATH: 0842.60005
MathSciNet: MR1369168
Digital Object Identifier: 10.3150/bj/1193758713

Keywords: characterizations , iteration of random functions , random walks on matrices

Rights: Copyright © 1995 Bernoulli Society for Mathematical Statistics and Probability

Vol.1 • No. 4 • December 1995
Back to Top